© 2008, the Authors
Journal compilation © 2008, Blackwell Publishing, Inc.
Congenit Heart Dis. 2008;3:299–302
Argatroban Anticoagulation for Cardiac Surgery with
Cardiopulmonary Bypass in an Infant with Double Outlet Right
Ventricle and a History of Heparin-induced Thrombocytopenia
Michael L Ciccolo, MD, Jonathan Bernstein, MD, Juan C Collazos, MD, Ruben J Acherman, MD, Humberto Restrepo, MD, MPH, James M Winters, CCP, Justin Krueger, CCP, William N Evans, MD
ChildrenŐs Heart Center Nevada, 3006 S Maryland Pkwy, Ste 690, Las Vegas, NV 89109 USA.
Heparin-induced thrombocytopenia (HIT) is a life-threatening complication of heparin therapy. Anticoagulation inpediatric patients with HIT is challenging as there are no approved heparin substitutes. We report the use of the anticoagulant argatroban for cardiac surgery with cardiopulmonary bypass in an infant with double outlet rightventricle and a history of HIT.